# SDR YEB2003F00000

- Difficulty date: April 1, 2003
- Submitted: April 22, 2003
- Operation: Air carrier
- Aircraft: N881DB
- Make and model: Piper PA 46-350P
- Aircraft serial: 4622067
- Engine: Pwa PT6A34
- System (JASC): 2421 · AC Generator-Alternator
- Part: Slip Ring
- Condition: Failed
- Location: Alternator
- Part time: 8 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSTALLED NEW STANDBY ALTERNATOR MANUFACTURED.  ALTERNATOR FAILED AFTER 8.1 HOURS TIME IN SERVICE.  TEARDOWN INSPECTION REVEALED THAT THE CARBON BRUSH IN THE AFT POSITION WAS COMPLETELY  WORN OUT AND THE BRUSH SPRING HAD WRAPPED AROUND THE SLIP RING AND SHAFT AND HAD DAMAGED THE SLIP RING.  ALTERNATOR RETURNED TO MFG FOR WARRANTY REPAIRS.
